Asymptotic analysis of a subinterface crack in dissimilar orthotropic media

H. G. Beom, S. N. Atluri

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

A subinterface crack paralleling an interface between two dissimilar orthotropic solids is analyzed. When the distance between the interface and crack is small compared to all other in-plane lengths, a universal relation between stress intensity factors of the subinterface crack and the interface stress intensity factors of the corresponding interface crack is obtained, with only one parameter undetermined, which is then extracted from solutions to an integral equation. The integral equation is derived using a solution of a dislocation embedded in an anisotropic bimaterial. A perturbation solution of the integral equation for small generalized Dundurs parameters is obtained, which is accurate to the first order. Numerical solutions of the integral equation for some sets of values of nondimensional parameters are also obtained.

Original languageEnglish
Pages (from-to)777-790
Number of pages14
JournalEngineering Fracture Mechanics
Volume52
Issue number5
DOIs
StatePublished - Nov 1995

Fingerprint Dive into the research topics of 'Asymptotic analysis of a subinterface crack in dissimilar orthotropic media'. Together they form a unique fingerprint.

  • Cite this